Funnel Cloud, Escambia
- When
- September 23, 3:35 PM CST to 3:39 PM CST
- Where
- Escambia County, 1.52 mi E of Paradise Beach
- Reported by
- Law Enforcement
- Coordinates
- 30.398, -87.395
A funnel cloud was observed by Law Enforcement for several minutes near Lillian Highway. The funnel dissipated and never touched the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A funnel cloud was observed by Law Enforcement for several minutes near Lillian Highway. The funnel dissipated and never touched the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 23, 2:50 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT SUN SEP 23 2007 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)A SURFACE/LOW LEVEL TROUGH ACROSS THE GULF FROM NEAR THE MOUTH OF THE MISSISSIPPI RIVE SOUTHWARD TO THE BAY OF CAMPECHE HAS BEEN AND WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY AND THE NEXT FEW DAYS. PROBLEM IS THE TROUGH WANDERS AROUND THE AREA THROUGH MOST OF THE SHORT TERM AS HIGH PRESSURE IN THE MID LEVELS OVER THE EASTERN SECTIONS OF THE COUNTRY KEEPS THE TROUGH FROM MAKING MUCH PROGRESS TO THE EAST. APPEARS THAT THE BULK OF THE RAIN OVER THE NEXT FEW DAYS WILL BE WEST OF OR OVER THE WESTERN SECTIONS OF THE FORECAST AREA...IE SOUTHEAST MISSISSIPPI. THIS MORNINGS GFS...NAM AND EVEN LAST NIGHTS ECMWF TO A LIMITED DEGREE ALL SHOW DRIER AIR OVER THE AREA MONDAY NIGHT AND TUESDAY AS THE LOW LEVEL TROUGH DRIFTS A LITTLE WEST. HAVE LOWERED THE POPS A FOR MONDAY AFTERNOON AND TOOK A CHANCE AND WENT MAINLY WITH GUIDANCE FOR TUESDAY AND MOST OF TUESDAY NIGHT...WHICH IS ESSENTIALLY DRY FOR ALL BUT THE OFFSHORE WATERS. DID BRING A SLIGHT CHANCE BACK IN EARLY WEDNESDAY FOR THE COASTAL ZONES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) A GENERAL AREA OF LOW PRESSURE REMAINS OVER THE NORTHERN GULF THROUGH THE WEEK WITH A COLD FRONT APPROACHING THE AREA LATE FRIDAY AND DISSIPATING AS IT MOVES SOUTH OF THE COAST. SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY AFTERNOON VARIETY TO CONTINUE. PERIOD && .MARINE...SURFACE HIGH PRESSURE OVER THE EASTERN GREAT LAKES SHIFTING TO OFF THE DELMARVA AND A SERIES OF LOW PRESSURE SYSTEMS OVER THE WESTERN GULF OF MEXICO WILL CREATE A TIGHTER PRESSURE GRADIENT OVER THE NORTHERN GULF INTO TUESDAY NIGHT. RESULT IS A MODERATE TO AT TIMES STRONG SOUTHEASTERLY FLOW AND WELL DEVELOPED SEAS. THE GRADIENT WILL EASE SOMEWHAT LATER TUESDAY NIGHT INTO WEDNESDAY AS SURFACE HIGH SHIFTS EAST ...THOUGH GUIDANCE IS ADVERTISING SEVERAL WEAKLY ORGANIZED SYSTEMS OVER THE GULF. RESULT IS AN EASING OF THE FLOW TO A GENERAL LIGHT TO MODERATE...BUT DIRECTION IS BECOMING LESS CERTAIN. UPDATED THE FIRST FEW DAYS TO A CURRENT NAM/GFS BLEND...BUT LEFT REST OF THE FORECAST AS INHERITE && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 87 72 90 / 50 50 20 10 PENSACOLA 74 86 73 89 / 40 50 20 10 DESTIN 76 87 74 88 / 40 30 20 10 EVERGREEN 69 90 67 90 / 30 30 05 10 WAYNESBORO 70 88 69 91 / 40 40 05 10 CAMDEN 69 90 69 90 / 20 30 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT SUN SEP 23 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-241200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 615 AM CDT SUN SEP 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ALONG COASTAL SECTIONS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING WILL BECOME MORE NUMEROUS AND SPREAD INLAND THROUGH THE COURSE OF THE DAY AS A TROUGH OF LOW PRESSURE OVER THE GULF MOVES NORTH TOWARD THE AREA. WHILE SOME OF THE STORMS COULD BECOME BRIEFLY STRONG WITH WIND GUSTS OF AROUND 30 MPH...NO SEVERE WEATHER IS ANTICIPATED. OTHERWISE...WITH A CONTINUED PERSISTENT SOUTHEASTERLY WIND FLOW OVER THE AREA...AN INCREASED RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE TODAY ALONG AREA BEACHES. PERSONS PLANNING A TRIP TO THE BEACH SHOULD HEED THE ADVICE OF THE LOCAL BEACH PATROL...AND PAY CLOSE ATTENTION TO THE LOCAL FLAG WARNING SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL CONTINUE TO BE AN INCREASED RISK OF DANGEROUS RIP CURRENTS THROUGH THE MIDDLE PART OF THE WEEK AS A MODERATE EASTERLY WIND FLOW CONTINUES...OTHERWISE NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH SUNDAY.
The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59668.